Cold/Wind Chill, Coastal York
- When
- January 13, 12:00 AM EST to January 16, 11:00 AM EST
- Where
- Coastal York forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 43.429, -70.670 (the zone’s center; the record gives no point)
An arctic cold front moved through Northern New England on the afternoon of Jan. 13.
Every event with a place to put it; 17 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GYX wrote it up.
An arctic cold front moved through Northern New England on the afternoon of Jan. 13. Arctic high pressure settled southeast from Central Canada Jan. 14 through Jan. 16. Wind chill values of 33 to 50 degrees below zero were recorded during the peak of this outbreak on the morning of Jan. 15.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Jan 12, 8:15 PM EST, 3 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 815 PM EST MON JAN 12 2004 .DISCUSSION... PREVIOUS FORECAST LOOKS GOOD. WILL UPDATE PER DISCUSSION BELOW. && .MARINE... ONLY COSMETIC CHANGES WITH THIS EVENINGS UPDATE. GALE WARNING HEADLINE FOR LATE TUESDAY AND TUESDAY NIGHT. && .UPDATE... WILL UPDATE JUST TO FRESHEN UP THE OVERNIGHT PERIOD OF THE FORECAST. RADAR LOOP SHOWING VERY LIGHT ECHOES OVER PART OF WESTERN MAINE...BUT NOT LIKELY REACHING THE GROUND. REST OF LIGHT SNOW ACTIVITY WELL TO OUR SOUTH AND EAST...AND MOVING OUT TO SEA. LOTS OF CLOUDS AROUND AT THIS TIME...BUT SHOULD SEE SOME PARTIAL CLEARING OVERNIGHT...EXCEPT IN THE MOUNTAINS WHERE SCATTERED SNOW SHOWERS ARE POSSIBLE. && .PREV DISCUSSION... .DISCUSSION... A WEAK AREA OF LOW PRESSURE WILL PASS JUST SOUTH OF OUR FORECAST AREA THIS EVENING. SOME LIGHT SNOW FROM THIS LOW MAY AFFECT SOUTHERN AND CENTRAL NEW HAMPSHIRE AND SOUTHWEST MAINE THIS EVENING. EXPECT SOME CLEARING LATER TONIGHT. AN ARCTIC FRONT WILL SWEEP ACROSS NORTHERN NEW ENGLAND TUESDAY. EXPECT WIDESPREAD SNOW SHOWERS AND SQUALLS OVER MOUNTAINS WITH LIGHT ACCUMULATIONS. SHOWERS AND SQUALLS WILL BECOME MORE SCATTERED TOWARD THE COAST. A RIDGE OF HIGH PRESSURE WILL BUILD ACROSS THE AREA LATE TUESDAY NIGHT AND WEDNESDAY. VERY COLD WIND CHILLS ARE EXPECTED TUESDAY NIGHT INTO EARLY WEDNESDAY. SEE THE LATEST SPECIAL WEATHER STATEMENT ON THIS WIND CHILL THREAT. LOW PRESSURE WILL MOVE OFF THE MID ATLANTIC COAST THURSDAY MORNING AND INTENSIFY AS IT MOVES EAST NORTHEAST. WITH THE COLD DRY AIR SO FIRMLY ESTABLISHED OVER THIS AREA IT LOOKS DOUBTFUL ANY SNOW FROM THAT SYSTEM WILL GET FAR ENOUGH NORTH TO AFFECT OUR FORECAST AREA. WITH THE PASSAGE OF THAT LOW, WINDS WILL INCREASE LATE THURSDAY INTO FRIDAY AS ANOTHER LOW PRESSURE AREA STRENGTHENS OVER THE CANADIAN MARITIMES. A MODERATING TEMPERATURE TREND WILL BEGIN LATER IN THE WEEK WITH NO MAJOR STORMS IN SIGHT. && .MARINE... WILL HOIST GALE WARNINGS FOR LATE TUESDAY INTO WEDNESDAY. && && .GYX WATCHES/WARNINGS/ADVISORIES... ME...GLW. NH...GLW. SJC
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 336 AM EST MON JAN 12 2004 MEZ007>009-012>014-018>028-NHZ001>010-013-014-121200- ANDROSCOGGIN ME-BELKNAP NH-CENTRAL SOMERSET ME-COASTAL CUMBERLAND ME- COASTAL ROCKINGHAM NH-COASTAL WALDO ME-COASTAL YORK ME- INTERIOR CUMBERLAND ME-INTERIOR ROCKINGHAM NH-INTERIOR WALDO ME- INTERIOR YORK ME-KENNEBEC ME-KNOX ME-LINCOLN ME-MERRIMACK NH- NORTHERN CARROLL NH-NORTHERN COOS NH-NORTHERN FRANKLIN ME- NORTHERN GRAFTON NH-NORTHERN OXFORD ME-SAGADAHOC ME- SOUTHERN CARROLL NH-SOUTHERN COOS NH-SOUTHERN FRANKLIN ME- SOUTHERN GRAFTON NH-SOUTHERN OXFORD ME-SOUTHERN SOMERSET ME- STRAFFORD NH-SULLIVAN NH- 336 AM EST MON JAN 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND SOUTHERN MAINE AND NORTHERN...CENTRAL AND SOUTHEAST NEW HAMPSHIRE. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
WINTER STORM OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 804 PM EST MON JAN 12 2004 MEZ007>009-012>014-018>028-NHZ001>010-013-014-131100- ANDROSCOGGIN ME-BELKNAP NH-CENTRAL SOMERSET ME-COASTAL CUMBERLAND ME- COASTAL ROCKINGHAM NH-COASTAL WALDO ME-COASTAL YORK ME- INTERIOR CUMBERLAND ME-INTERIOR ROCKINGHAM NH-INTERIOR WALDO ME- INTERIOR YORK ME-KENNEBEC ME-KNOX ME-LINCOLN ME-MERRIMACK NH- NORTHERN CARROLL NH-NORTHERN COOS NH-NORTHERN FRANKLIN ME- NORTHERN GRAFTON NH-NORTHERN OXFORD ME-SAGADAHOC ME- SOUTHERN CARROLL NH-SOUTHERN COOS NH-SOUTHERN FRANKLIN ME- SOUTHERN GRAFTON NH-SOUTHERN OXFORD ME-SOUTHERN SOMERSET ME- STRAFFORD NH-SULLIVAN NH- 804 PM EST MON JAN 12 2004 GUSTY NORTHWEST WINDS WILL USHER IN ANOTHER BLAST OF ARCTIC COLD TUESDAY NIGHT AND WEDNESDAY. THE COMBINATION OF WIND AND COLD WILL LIKELY RESULT IN EXTREMELY COLD WIND CHILL VALUES. TAKE NECESSARY PRECAUTIONS FOR WIND AND COLD. STAY TUNED TO NOAA WEATHER RADIO...OR YOUR LOCAL NEWS STATION...FOR WEATHER FORECASTS AND LATER STATEMENTS FROM THE NATIONAL WEATHER SERVICE. SJC
The national radar mosaic for the moment the first event began.
17 cold/wind chill. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maine in 2004Every state in 2004This day in weather historyWarnings in Maine, January 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5380967, 5380968, 5380969, 5380970, 5380971, 5380972, 5380973, 5380974, 5380975, 5380976, 5380977, 5380978, 5380979, 5382023, 5382024, 5382025, 5382026.